Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 67, NWS Newport/Morehead City, NC

September 14, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Sep 14, 2012, 3:32 PM EDT. It took effect at Sep 15, 2012, 11:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2012, 3:32 PM EDT (19:32 UTC)
In effect from
Sep 15, 2012, 11:00 PM EDT
Expired
Sep 16, 2012, 5:00 PM EDT
In force
18 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WHUS72 KMHX 141932
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 PM EDT FRI SEP 14 2012

...SMALL CRAFT SEAS THIS WEEKEND...

.WAVE ENERGY FROM AN AREA OF LOW PRESSURE MOVING NORTH IN THE
WESTERN ATLANTIC THIS WEEKEND WILL CAUSE SMALL CRAFT SEAS OVER
MOST OF THE COASTAL WATERS. 

AMZ152-154-150900-
/O.NEW.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
332 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 6 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM SATURDAY
TO 6 PM EDT SUNDAY.

* WINDS...NORTH TO NORTHEAST 10 TO 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-150900-
/O.NEW.KMHX.SC.Y.0067.120916T0300Z-120916T1800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
332 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 2 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM SATURDAY
TO 2 PM EDT SUNDAY.

* WINDS...NORTHEAST 5 TO 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
607 
WHUS72 KMHX 150139
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
939 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY SEAS DEVELOPING LATE THIS WEEKEND...

.EASTERLY SWELL EMANATING FROM AN AREA OF LOW PRESSURE MOVING NORTH IN THE
WESTERN ATLANTIC THIS WEEKEND WILL PRODUCE SMALL CRAFT ADVISORY SEAS
OVER THE COASTAL WATERS SOUTH OF OREGON INLET SATURDAY NIGHT INTO SUNDAY.

AMZ152-154-150945-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
939 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO
6 PM EDT SUNDAY...

* WINDS...NORTH TO NORTHEAST 10 TO 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-150945-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
939 PM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO
2 PM EDT SUNDAY...

* WINDS...NORTHEAST 10 TO 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
681 
WHUS72 KMHX 150751
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 AM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT...

.LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE NADINE
WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TONIGHT INTO
SUNDAY. 

AMZ150-152000-
/O.EXB.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
351 AM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 1 PM EDT SUNDAY.

* WINDS...NORTH 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-152000-
/O.EXT.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
351 AM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
1 PM EDT SUNDAY...

* WINDS...NORTHEAST 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-152000-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
351 AM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 6 PM EDT SUNDAY...

* WINDS...NORTHEAST 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
426 
WHUS72 KMHX 151937
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT...

.LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE
NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TONIGHT
INTO SUNDAY.

AMZ152-154-160930-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
337 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 6 PM EDT SUNDAY...

* WINDS...NORTHEAST AROUND 20 KT...DIMINISHING TO 10 KNOTS LATE
  TONIGHT INTO SUNDAY.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-160930-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
337 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 1 PM EDT SUNDAY...

* WINDS...NORTH AROUND 20 KT...DIMINISHING TO 10 KT LATE TONIGHT
  INTO SUNDAY.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-160930-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
337 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 1 PM EDT SUNDAY...

* WINDS...NORTHEAST 15 TO 20 KT...DIMINISHING TO 10 KT LATE
  TONIGHT INTO SUNDAY.

* SEAS...4 TO 6 FEET...MAINLY BEYOND 10 NAUTICAL MILES OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
232 
WHUS72 KMHX 160052
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
852 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT AND CONTINUING
INTO SUNDAY...

.LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE
NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TONIGHT
INTO SUNDAY.

AMZ152-154-160900-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T2200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
852 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

* WINDS...NORTHEAST AROUND 20 KT...DIMINISHING TO 10 KNOTS LATE 
  TONIGHT INTO SUNDAY.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-160900-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
852 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY...

* WINDS...NORTH AROUND 20 KT...DIMINISHING TO 10 KT LATE TONIGHT 
  INTO SUNDAY.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-160900-
/O.CON.KMHX.SC.Y.0067.120916T0300Z-120916T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
852 PM EDT SAT SEP 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY...

* WINDS...NORTHEAST 15 TO 20 KT...DIMINISHING TO 10 KT LATE 
  TONIGHT INTO SUNDAY.

* SEAS...4 TO 6 FEET...MAINLY BEYOND 10 NAUTICAL MILES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
726 
WHUS72 KMHX 160747
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 AM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT AND CONTINUING
INTO SUNDAY...

.LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE
NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TODAY.

AMZ152-154-161600-
/O.EXT.KMHX.SC.Y.0067.000000T0000Z-120916T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
347 AM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST AROUND 10 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-161600-
/O.EXT.KMHX.SC.Y.0067.000000T0000Z-120916T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
347 AM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...NORTH AROUND 10 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-161600-
/O.EXT.KMHX.SC.Y.0067.000000T0000Z-120916T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
347 AM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...NORTHEAST AROUND 10 KT.

* SEAS...3 TO 6 FEET...HIGHEST FAR EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RSB
231 
WHUS72 KMHX 161623
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1223 PM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY SEAS DEVELOPING TONIGHT AND CONTINUING
INTO SUNDAY...

.LONG PERIOD SOUTHEAST SWELLS FROM DISTANT TROPICAL CYCLONE
NADINE WILL PRODUCE 6 FOOT SEAS OVER THE OUTER WATERS TODAY.

AMZ150-156-158-161730-
/O.EXP.KMHX.SC.Y.0067.000000T0000Z-120916T1600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1223 PM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

AMZ152-154-162100-
/O.CON.KMHX.SC.Y.0067.000000T0000Z-120916T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1223 PM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST AROUND 10 TO 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 3:20 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 14, 3:20 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EDT FRI SEP 14 2012

.SYNOPSIS...
A WEAK UPPER-AIR DISTURBANCE WILL CONTINUE OVER THE AREA TONIGHT. A
WEAK COLD FRONT WILL CROSS THE AREA ON SATURDAY...FOLLOWED BY WEAK
HIGH PRESSURE INTO THE EARLY PART OF NEXT WEEK. A STRONGER COLD FRONT
WILL MOVE ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY FOLLOWED
BY HIGH PRESSURE.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 3 PM FRIDAY...SCATTERED LIGHT TO MODERATE PRECIPITATION
CONTINUES OVER PORTIONS OF EASTERN NORTH CAROLINA IN ASSOCIATION
WITH SHEAR AXIS/DEFORMATION ZONE THAT CONTINUES ALONG THE NC
COAST. THE BULK OF THE PRECIPITATION IS FALLING FROM THE PAMLICO
SOUND WEST INTO THE NORTHERN COASTAL PLAINS...WITH COVERAGE
ELSEWHERE ONLY ISOLATED. LATEST HIGH-RES SHORT TERM MODELS
INDICATES THAT THE BULK OF THE PRECIPITATION WILL DISSIPATE AROUND
DARK...WITH THE EXCEPTION BEING THE FAR SOUTHERN COASTAL SECTIONS
WHERE BOTH THE NAM12 AND RAP SHOW CONTINUING QPF THRU THE NIGHT
AND HAVE TRENDED POPS IN THIS WAY. MIN TEMPERATURES OVERNIGHT IN
MOST AREAS WILL BE IN THE MIDDLE TO UPPER 60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 3 PM FRIDAY...A WEAK COLD FRONT WILL DROP ACROSS THE CWA
SATURDAY WITH SUBSIDENCE INDICATED OVER MOST OF THE REGION ON
SATURDAY. DID KEEP A SMALL POP OVER THE SOUND COUNTIES LATE IN THE
DAY AS SEVERAL OF THE SHORT-RANGE MODELS INDICATE SOME SHOWERS IN
THIS AREA. MAX TEMPERATURES SHOULD GENERALLY RANGE IN THE 80 TO 84
DEGREE RANGE AREA-WIDE FOR SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM FRI...00Z ECMWF/12Z GFS IN GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD AND MATCH UP WELL WITH HPC SURFACE SOLUTION. COLD
FRONT WILL MOVE TO THE SOUTH SATURDAY EVENING. DRY WEATHER IN
STORE FOR SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE PASSES BY JUST
TO THE NORTH AND MOVES OFF THE COAST. DEVELOPING SOUTH TO
SOUTHEAST FLOW BEGINNING MONDAY WILL DEEPEN THE MOISTURE SUPPLY
OVER THE REGION. FIRST HALF OF THE WEEK LOOKING UNSETTLED. A WARM
FRONT IN THE GULF OF MEXICO SUNDAY NIGHT WILL LIFT NORTH BRINGING
A CHANCE OF SHOWERS FOR MONDAY. ENOUGH INSTABILITY WILL BE PRESENT
FOR ISOLATED THUNDER AS WELL. THE WARM FRONT LIFTS THROUGH TUESDAY
FOLLOWED BY THE TRAILING COLD FRONT WEDNESDAY MORNING. CAPPED POPS
AT 50% FOR NOW. PRECIP WILL END WEDNESDAY MORNING AS THE FRONT
MOVES OFF THE COAST SHORTLY AFTER 12Z. DRY WEATHER RETURNS FOR THE
REMAINDER OF THE WEEK WITH A SURFACE RIDGE EXTENDING ALONG THE
EASTERN SEABOARD.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 3 PM FRIDAY...GIVEN A FEW SHOWERS IN THE REGION AND A VERY
MOIST BOUNDARY LAYER...THE SITUATION SEEMS CONDUCIVE TO
FOG/STRATUS FORMATION LATE TONIGHT. MOS GUIDANCE INDICATES LOW IFR
AT ALL SITES...BUT WILL PLAY IT CONSERVATIVELY FOR NOW...DROPPING
CIGS/VSBYS TO MVFR RANGE AFTER 08Z. ANY FOG OR STRATUS SHOULD
DISSIPATE AFTER 12Z OR 13Z...WITH VFR CONDITIONS INTO SATURDAY
AFTERNOON.

LONG TERM /SAT NIGHT THROUGH WED/
AS OF 3 PM FRI...VFR/DRY FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT.
SCATTERED SHOWERS AND THUNDER FROM MONDAY INTO WEDNESDAY MORNING
AS A WARM FRONT LIFTS THROUGH TUESDAY AND A COLD FRONT PASSES
THROUGH TUESDAY NIGHT/EARLY WEDNESDAY WITH ACCOMPANYING LOWER
CIG/VSBYS. LIGHT NORTHEAST WINDS SAT NIGHT/SUN WILL VEER TO
SOUTHEAST SUNDAY NIGHT AND SOUTH FROM MONDAY INTO TUESDAY. WINDS
WILL CONTINUE TO VEER TO SOUTHWEST THEN WEST TUESDAY NIGHT.
LIGHT NORTHWEST WIND ON WEDNESDAY BEHIND A COLD FRONT MOVING OFF
THE COAST.

&&

.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 310 PM FRIDAY...NE/ENE WINDS CONTINUE AT 10 TO 15 KNOTS
WITH SEAS IN THE 3 TO 5 FOOT RANGE OVER MOST MARINE ZONES. A 9 TO
11 SECOND SWELL COMPONENT IS ALSO PERSISTING. AS A COLD FRONT
DRIVES SOUTH INTO THE CWA...WINDS WILL BECOME W/NW OVER THE
NORTHERN ZONES LATE TONIGHT THEN NORTH OVER ALL AREAS BY MID-
MORNING ON SATURDAY. ALL GUIDANCE HOLDS THE SURGE BEHIND THIS
FRONT TO 15 KNOTS OR SO ON SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...LATEST RUN OF THE GFS/NAM/ECMWF IN GOOD AGREEMENT
AGAIN TODAY AND BASED THE FORECAST MAINLY ON THE GFS. HIGH
PRESSURE WILL PASS BY JUST TO THE NORTH IS WEEKEND THEN OFF THE
COAST MONDAY. WINDS WILL BE RATHER LIGHT FROM THE NORTHEAST
SATURDAY NIGHT AND SUNDAY AS A RESULT. A BRIEF PERIOD OF SMALL
CRAFT SEAS EXPECTED SOUTH OF OREGON INLET SATURDAY NIGHT INTO
SUNDAY AFTERNOON. THIS IS DUE TO AN AREA OF LOW PRESSURE IN THE
WESTERN ATLANTIC MOVING NORTH AND SENDING SOME ITS WAVE ENERGY
THIS WAY. SEAS WILL SUBSIDE SUNDAY NIGHT AS THE LOW MOVES AWAY.
THE HIGH OFF THE COAST WILL MOVE EAST ALSO...BRINGING WINDS AROUND
TO THE SOUTH ON MONDAY. SOUTHERLY FLOW WILL INCREASE MONDAY INTO
TUESDAY AS A WARM FRONT APPROACHES FROM THE SOUTH. SMALL CRAFT
CONDITIONS WILL DEVELOP ONCE AGAIN BEGINNING LATE MONDAY NIGHT AND
LASTING INTO TUESDAY NIGHT. AFTER A COLD FRONT MOVES THROUGH FROM
THE WEST WEDNESDAY MORNING THE RESULTING OFFSHORE NORTHWEST FLOW
WILL HELP KNOCK SEAS DOWN. SEAS WILL SUBSIDE BELOW SMALL CRAFT
OVER THE SOUTHERN HALF WEDNESDAY AND OVER THE NORTHERN WATERS
WEDNESDAY NIGHT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM SATURDAY TO 6 PM EDT SUNDAY
     FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 11 PM SATURDAY TO 2 PM EDT SUNDAY
     FOR AMZ156-158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/HSA
Hazardous weather outlook, Sep 14, 11:08 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1108 AM EDT FRI SEP 14 2012

NCZ029-044>047-079>081-090>094-098-151515-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
1108 AM EDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-151515-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1108 AM EDT FRI SEP 14 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK NORTH OF CAPE LOOKOUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN INCREASED THREAT OF RIP CURRENTS SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 4:18 PM EDTBeach Hazards StatementMHX35 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.